MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER
Catalog Number CRU14SA
Medical Device Problem Codes Fracture (1260); Material Puncture/Hole (1504); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was not returned.One electronic photo was provided and reviewed.The photo showed a 14s rapid exchange crosser extending beyond the distal end of an angled support catheter.The core wire was fractured and punctured through the green outer catheter.Based on photo provided, the investigation is confirmed for fracture and hole in material.The investigation is unconfirmed for the alleged catheter bend/material deformation.The hole in the outer catheter was likely caused by the fractured core wire as it was being retracted from the angled support catheter.The root cause for the core wire could not be determined based on the information provided.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.( expiration date: 05/2020).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that upon removal of the recanalization catheter from the femoral artery, a portion of the catheter was allegedly sticking out and a bend was allegedly identified.No further treatment was performed.There was no reported patient injury.

Brand Name
CROSSER CTO RECANALIZATION CATHETER
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7927466
Report Number2020394-2018-01824
Device Sequence Number19182417
Product Code PDU
UDI-Device Identifier10801741125567
UDI-Public(01)10801741125567
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCRU14SA
Device Lot NumberGFCS3435
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2018
Initial Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight55